Geometry & Topology

The Farrell–Jones conjecture for arbitrary lattices in virtually connected Lie groups

Holger Kammeyer, Wolfgang Lück, and Henrik Rüping

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove the K– and the L–theoretic Farrell–Jones conjectures with coefficients in additive categories and with finite wreath products for arbitrary lattices in virtually connected Lie groups.

Article information

Source
Geom. Topol., Volume 20, Number 3 (2016), 1275-1287.

Dates
Received: 6 January 2014
Accepted: 2 July 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1510858991

Digital Object Identifier
doi:10.2140/gt.2016.20.1275

Mathematical Reviews number (MathSciNet)
MR3523058

Zentralblatt MATH identifier
1346.18019

Subjects
Primary: 18F25: Algebraic $K$-theory and L-theory [See also 11Exx, 11R70, 11S70, 12- XX, 13D15, 14Cxx, 16E20, 19-XX, 46L80, 57R65, 57R67]

Keywords
Farrell-Jones Conjecture lattices in virtually connected Lie groups

Citation

Kammeyer, Holger; Lück, Wolfgang; Rüping, Henrik. The Farrell–Jones conjecture for arbitrary lattices in virtually connected Lie groups. Geom. Topol. 20 (2016), no. 3, 1275--1287. doi:10.2140/gt.2016.20.1275. https://projecteuclid.org/euclid.gt/1510858991


Export citation

References

  • R W Bagley, M R Peyrovian, A note on compact subgroups of topological groups, Bull. Austral. Math. Soc. 33 (1986) 273–278
  • A Bartels, T Farrell, W Lück, The Farrell–Jones Conjecture for cocompact lattices in virtually connected Lie groups (2013) To appear in J. Amer. Math. Soc.
  • A Bartels, W Lück, On crossed product rings with twisted involutions, their module categories and $L$–theory, from: “Cohomology of groups and algebraic $K\!$–theory”, (L Ji, K Liu, S-T Yau, editors), Adv. Lect. Math. 12, International Press, Boston, MA (2010) 1–54
  • A Bartels, W Lück, The Borel conjecture for hyperbolic and ${\rm CAT}(0)$–groups, Ann. of Math. 175 (2012) 631–689
  • A Bartels, W Lück, H Reich, The $K\!$–theoretic Farrell–Jones conjecture for hyperbolic groups, Invent. Math. 172 (2008) 29–70
  • A Bartels, W Lück, H Reich, On the Farrell–Jones conjecture and its applications, J. Topol. 1 (2008) 57–86
  • A Bartels, W Lück, H Reich, H Rüping, $K\!$– and $L$–theory of group rings over ${\rm GL}\sb n(\mathbb{Z})$, Publ. Math. Inst. Hautes Études Sci. 119 (2014) 97–125
  • A Bartels, H Reich, Coefficients for the Farrell–Jones conjecture, Adv. Math. 209 (2007) 337–362
  • A Borel, Compact Clifford–Klein forms of symmetric spaces, Topology 2 (1963) 111–122
  • M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundl. Math. Wissen. 319, Springer, Berlin (1999)
  • Y Choi, Are maximal connected semisimple subgroups automatically closed?, MathOverflow (2013) Available at \setbox0\makeatletter\@url http://mathoverflow.net/q/118505 {\unhbox0
  • P Deligne, G D Mostow, Monodromy of hypergeometric functions and nonlattice integral monodromy, Inst. Hautes Études Sci. Publ. Math. (1986) 5–89
  • F T Farrell, L E Jones, Isomorphism conjectures in algebraic $K\!$–theory, J. Amer. Math. Soc. 6 (1993) 249–297
  • F T Farrell, L E Jones, Rigidity for aspherical manifolds with $\pi\sb 1\subset{\rm GL}\sb m(\mathbb{R})$, Asian J. Math. 2 (1998) 215–262
  • E Formanek, C Procesi, The automorphism group of a free group is not linear, J. Algebra 149 (1992) 494–499
  • H Garland, M S Raghunathan, Fundamental domains for lattices in $(\mathbb{R}$–$)$rank $1$ semisimple Lie groups, Ann. of Math. 92 (1970) 279–326
  • F P Greenleaf, M Moskowitz, Finiteness results for lattices in certain Lie groups, Ark. Mat. 48 (2010) 311–321
  • F P Greenleaf, M Moskowitz, L P Rothschild, Unbounded conjugacy classes in Lie groups and location of central measures, Acta Math. 132 (1974) 225–243
  • S Helgason, Differential geometry, Lie groups, and symmetric spaces, Graduate Studies in Mathematics 34, Amer. Math. Soc., Providence, RI (2001)
  • W Lück, $K$– and $L$–theory of group rings, from: “Proceedings of the International Congress of Mathematicians, II”, (R Bhatia, A Pal, G Rangarajan, V Srinivas, M Vanninathan, editors), Hindustan Book Agency, New Delhi (2010) 1071–1098
  • W Lück, H Reich, The Baum–Connes and the Farrell–Jones conjectures in $K\!$– and $L$–theory, from: “Handbook of $K\!$–theory, I, II”, (E M Friedlander, D R Grayson, editors), Springer, Berlin (2005) 703–842
  • G A Margulis, Arithmeticity of the irreducible lattices in the semisimple groups of rank greater than $1$, Invent. Math. 76 (1984) 93–120
  • G A Margulis, Discrete subgroups of semisimple Lie groups, Ergeb. Math. Grenzgeb. 17, Springer, Berlin (1991)
  • A L Onishchik, Lie groups and Lie algebras, I, Encyclopaedia of Mathematical Sciences 20, Springer, Berlin (1993)
  • V Platonov, A Rapinchuk, Algebraic groups and number theory, Pure and Applied Mathematics 139, Academic Press, Boston (1994)
  • M S Raghunathan, Discrete subgroups of Lie groups, Ergeb. Math. Grenzgeb. 68, Springer, New York (1972)
  • D L Ragozin, A normal subgroup of a semisimple Lie group is closed, Proc. Amer. Math. Soc. 32 (1972) 632–633
  • H Rüping, The Farrell–Jones conjecture for $S$–arithmetic groups, J. Topol. 9 (2016) 51–90
  • A N Starkov, A counterexample to a theorem on lattices in Lie groups, Vestnik Moskov. Univ. Ser. I Mat. Mekh. (1984) 68–69 In Russian; translated in Vestnik Moskov. Univ. Ser. I Math. Mekh. 39 (1984), 65–67
  • V S Varadarajan, Lie groups, Lie algebras, and their representations, Prentice-Hall, Englewood Cliffs, NJ (1974)
  • E B Vinberg, V V Gorbatsevich, O V Shvartsman, Discrete subgroups of Lie groups, from: “Lie groups and Lie algebras, II”, (E B Vinberg, editor), Encyclopaedia Math. Sci. 21, Springer, Berlin (2000) 1–123, 217–223
  • C Wegner, The $K\!$–theoretic Farrell–Jones conjecture for ${\rm CAT}(0)$–groups, Proc. Amer. Math. Soc. 140 (2012) 779–793
  • C Wegner, The Farrell–Jones conjecture for virtually solvable groups (2013)
  • H Whitney, Elementary structure of real algebraic varieties, Ann. of Math. 66 (1957) 545–556
  • T S Wu, A note on a theorem on lattices in Lie groups, Canad. Math. Bull. 31 (1988) 190–193